Tennessee, 2010Heat in Tennessee, June 1 to 2, 2010
June 1 to 2, 2010 · NWS MEG · 1 event in 1 county or zone
The first warm spell of the summer occurred in early June and brought temperatures into the lower 90s for highs. The combination of highs in the lower 90s and high humidity produced heat indices around 100 degrees.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The first warm spell of the summer occurred in early June and brought temperatures into the lower 90s for highs. The combination of highs in the lower 90s and high humidity produced heat indices around 100 degrees. One heat related death occurred as a result.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 1, 5:34 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 1, 5:34 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
634 AM CDT TUE JUN 1 2010
.UPDATE...
UPDATED FOR AVIATION.
&&
.PREV DISCUSSION... /ISSUED 527 AM CDT TUE JUN 1 2010/
DISCUSSION...WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS THIS
MORNING INDICATE A SHORTWAVE TROUGH MOVING ACROSS THE LOWER
MISSISSIPPI VALLEY. THIS IS PRODUCING PARTLY CLOUDY SKIES AND
ELEVATED ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTH
MISSISSIPPI AS OF FORECAST ISSUANCE. AS OF 4 AM CDT...TEMPERATURES
ARE PREDOMINANTLY IN THE UPPER 60S TO LOWER 70S. CONVECTIVE
CHANCES THROUGHOUT THE ENTIRE FORECAST REMAIN THE MAIN FORECAST
CHALLENGE.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN TODAY AS A SHORTWAVE
TROUGH MOVES ACROSS THE LOWER MISSISSIPPI VALLEY AND INTERACTS
WITH A WARM...MOIST...AND UNSTABLE AIRMASS IN PLACE ACROSS THE
REGION. SHORT TERM MODEL TRENDS INDICATE BEST CHANCES FOR PULSE
TYPE SHOWERS AND THUNDERSTORMS TODAY WILL BE ACROSS NORTHEAST
MISSISSIPPI WITH LOWER CHANCES ACROSS THE REMAINDER OF THE
FORECAST AREA AS ATMOSPHERE WILL BE WEAKLY CAPPED AT BEST. NOT
ANTICIPATING ANY SEVERE THUNDERSTORMS TODAY AS LAPSE RATES WILL
REMAIN WEAK AT OR BELOW 6 C/KM. HOWEVER...WILL INCLUDE A MENTION
OF A STRONG THUNDERSTORM OR TWO WITH LOCALIZED HEAVY RAINFALL
POSSIBLE IN THE HAZARDOUS WEATHER OUTLOOK AS SURFACE BASED CAPE
VALUES ARE FORECAST TO BE AROUND 2600 J/KG...LI/S AROUND -6 AND
PRECIPITABLE WATER VALUES AROUND 1.7 INCHES. ALSO...PATCHY FOG
SHOULD BEGIN TO DISSIPATE SHORTLY AFTER SUNRISE THIS MORNING.
NOT MUCH CHANGE IS EXPECTED IN THE SURFACE AND UPPER LEVEL
PATTERN ACROSS THE MID SOUTH WEDNESDAY WITH ISOLATED SHOWERS AND
THUNDERSTORMS POSSIBLE...MAINLY DURING THE AFTERNOON AND EARLY
EVENING HOURS IN ASSOCIATION WITH MAXIMUM DAYTIME HEATING.
NAM/GFS/ECMWF INDICATE A LONGWAVE TROUGH WILL MOVE THROUGH THE
MISSISSIPPI VALLEY THURSDAY AND FRIDAY PRODUCING BETTER CHANCES
FOR SHOWERS AND THUNDERSTORMS. UPPER LEVEL SHEAR IS EXPECTED TO BE
ON THE WEAK SIDE AND OVERALL THINK CONVECTIVE MODE WILL BE PULSE
TYPE THUNDERSTORMS WITH STRONG THUNDERSTORMS POSSIBLE AS
ATMOSPHERE WILL REMAIN UNSTABLE.
FOR FRIDAY NIGHT THROUGH MONDAY...ECMWF/GFS LONG RANGE MODELS
CONTINUE TO VARY IN SOLUTIONS WITH THE STRENGTH OF AN UPPER LEVEL
RIDGE ACROSS THE SOUTHERN PLAINS/LOWER MISSISSIPPI VALLEY AND THE
TIMING/PLACEMENT OF AN APPROACHING COLD FRONT. AS A RESULT...KEPT
POPS ON THE LOW SIDE DUE TO LOWER CONFIDENCE IN ANY PARTICULAR
SOLUTION.
CJC
&&
.AVIATION...
12Z TAFS
LIGHT WINDS AND HIGH SURFACE HUMIDITIES WERE CREATING OCCASIONAL
LIFR CONDITIONS AT KMKL AND OTHER SMALLER NON TAF SITES ACROSS THE
MIDSOUTH. THIS GROUND/RADIATIONAL FOG SHOULD BURN OFF BY 15Z...
WITH SCATTERED CB CLOUDS A GOOD BET BY 18Z... SIMILAR TO THE PAST
SEVERAL DAYS. BEST COVERAGE OF TSRA LIKELY TO BE OVER NORTHEAST
MS... NEAREST TO KTUP. WILL CONTINUE THE VCTS MENTION THERE AND
LEAVE CB ELSEWHERE WHERE CONFIDENCE IS LOWER.
SIMILAR CONDITIONS LIKELY TONIGHT... WITH KMKL THE MOST LIKELY TO
FALL TO LIFR CONDITIONS DUE TO RADIATIONAL FOG AFTER 06Z OR SO.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 92 73 92 73 / 20 10 20 10
MKL 89 69 91 69 / 20 10 20 10
JBR 91 70 92 71 / 20 10 20 20
TUP 89 69 92 69 / 30 10 20 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 1, 4:32 AM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
532 AM CDT TUE JUN 1 2010
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
532 AM CDT TUE JUN 1 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A STRONG THUNDERSTORM OR TWO MAY DEVELOP TODAY WITH WINDS GUSTS
IN EXCESS OF 40 MPH AND BRIEF HEAVY RAINFALL POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH MONDAY AS A
WARM...MOIST AND UNSTABLE AIRMASS INTERACTS WITH UPPER LEVEL
DISTURBANCES. WIND GUSTS IN EXCESS OF 40 MPH AND BRIEF HEAVY
RAINFALL IS POSSIBLE WITH ANY STRONG THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Heat, Shelby
- When
- June 1, 9:00 AM CST to June 2, 7:00 PM CST
- Where
- Shelby forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 35.184, -89.896 (the zone’s center; the record gives no point)
The first warm spell of the season caused the first heat related death of the year. One injury occurred as well when a baby was left in a vehicle.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Shelby | 2010-06-02 | 47 | Female | Permanent Home | Indirect |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Iowa, June 1, 2010$4.8 million · EF2 · 56 events
- Heavy Rain in Oregon, June 1 to 10, 2010$3.5 million · 1 event
- Flash Flooding and Hail in Illinois, June 1 to 2, 2010$541,000 · 70 kt wind · 20 events
- Flood in North Dakota, June 1, 2010$600,000 · 1 event
- Flood in Minnesota, June 1, 2010$600,000 · 1 event
- Flash Flooding and Hail in Mississippi, June 1 to 2, 2010$346,000 · 1.25 in hail · 12 events
- Lightning Strike in Wyoming, June 1, 20109 injured · 1 event
- Tornadoes and Hail in Nebraska, June 1, 20101 injured · $4,000 · EF1 · 39 events
- Flash Flooding and Lightning Strikes in Georgia, June 1, 20101 injured · $145,000 · 6 events
- Dense Fog in Illinois, June 1, 2010$100,000 · 1 event
- Hail in Nebraska, June 1, 2010$41,000 · 2.5 in hail · 17 events
- Hail and Damaging Winds in Missouri, June 1, 2010$43,000 · 70 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243695.